MAUDE Adverse Event Report: AMERICAN DIAGNOSTIC CORPORATION ADTEMP 413 DIGITAL THERMOMETER

AMERICAN DIAGNOSTIC CORPORATION ADTEMP 413 DIGITAL THERMOMETER
Model Number 413B
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
After receiving initial email report, a complaint file was opened and existing stock of the same model was evaluated.It was determined that the thermometer stock was functioning properly in regards to powering on, reading, and providing audible beeps.In relation to the 101-102.1 on screen display reported by the user facility, it was determined that the end users were not viewing a calibration display but rather a last reading memory stored from calibration testing done prior to distribution of this thermometer.These thermometers are given 100% accuracy testing on calibrated water baths with the final test point being approximately 101' f.Finally, these products are provided with scabards designed to shield the probe in storage.The scabards are not packaging and are designed to be easily removed.They were found to be working as intended on existing stock.The actual thermometers involved in the complaint were returned on 7/28/2017 and were tested at our facility using a water bath calibrated to nist traceable standards.The user facility returned used products as well as stock still in its original packaging and unopened.The eight used thermometers had been used until they had low batteries, and the unopened product was sampled for functionality as well.All thermometers tested within +/- 0.1' c during this accuracy testing and were found to be working as intended with no device malfunction.
 
Event or Problem Description
Received emailed complaint on 7/19/2017 through our sales rep and then a follow-up medwatch form on 7/26/2017.Emailed complaint stated that end user facility was having an issue with the model 413 digital stick thermometers.Stated issues included: thermometer won't turn on.Once on, calibration set too high at 101-102.1 not that 98.6 that has been seen in the past.If it turns on, temperature comes up and will not read past that.Audible beep can barely be heard or not at all.Poorly packaged-falling out of packaging very easily.This packaging is a plastic sheath with no closure at top.No patients were involved with the problems indicated above.

Brand Name
ADTEMP 413 DIGITAL THERMOMETER
Common Device Name
THERMOMETER
Manufacturer (Section D)
AMERICAN DIAGNOSTIC CORPORATION
55 commerce drive
hauppauge NY 11788
MDR Report Key6756335
Report Number2434008-2017-00003
Device Sequence Number19092334
Product Code FLL
UDI-Device Identifier00634782053598
UDI-Public00634782053598
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K940686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/31/2017
Report Date (Section F) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Model Number413B
Device Catalogue Number413B
Device Lot NumberNOT LOT CONTROLLED
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/19/2017
Device Age6 MO
Event Location Hospital
Date Report to Manufacturer07/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA07/19/2017